MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE STEELCORE 18 LT GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE STEELCORE 18 LT GUIDE WIRE
Model Number 1007710
Medical Device Problem Codes Difficult to Remove (1528); Material Too Soft/Flexible (4007)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 10/10/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a cardiomems implantation procedure, the ht steelcore 18 guide wire (gw) prolapsed in the lower branch of the left pulmonary artery.Resistance was noted during removal of the wire.At some point, the patient started to cough up blood.It was thought that the wire likely caused a small perforation in the pulmonary artery at the time of removal.Heparin reversal was administered and the patient was suctioned until the blood began to clot.The patient was transferred to the intensive care unit, then the step down unit for monitoring overnight.There was no reported adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.A conclusive cause for the reported difficulties and patient effect, and the relationship to the product, if any, cannot be determined; however, the subsequent treatments appear to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE STEELCORE 18 LT GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15712550
Report Number2024168-2022-11177
Device Sequence Number12005140
Product Code DQX
UDI-Device Identifier08717648014123
UDI-Public08717648014123
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K982876
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number1007710
Device Catalogue Number1007710
Device Lot Number2060861
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2022
Initial Report FDA Received Date11/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight62 KG